|Differential diagnosis||due to treatment for MS|
Lipoatrophy is the term describing the localized loss of fat tissue. This may occur as a result of subcutaneous injections of insulin in the treatment of diabetes, from the use of human growth hormone or from subcutaneous injections of copaxone used for the treatment of multiple sclerosis. In the latter case, an injection may produce a small dent at the injection site. Lipoatrophy occurs in HIV-associated lipodystrophy, one cause of which is an adverse drug reaction that is associated with some antiretroviral medications.
- Radermecker RP, Piérard GE, Scheen AJ (2007). "Lipodystrophy reactions to insulin: effects of continuous insulin infusion and new insulin analogs". American Journal of Clinical Dermatology. 8 (1): 21–8. doi:10.2165/00128071-200708010-00003. PMID 17298103.
- Barbaro G (2007). "Visceral fat as target of highly active antiretroviral therapy-associated metabolic syndrome". Curr. Pharm. Des. 13 (21): 2208–13. doi:10.2174/138161207781039661. PMID 17627554.